Jump to content
Health Discovery Network

OutdoorGyrl

Just Joined
  • Content Count

    11
  • Joined

  • Last visited

Community Reputation

10 Good
  1. Hello everyone, Well, I've been doing Weight Watchers for eight months now, combined with a quite intense workout schedule. I have been bumping up my cardio sessions, because my body feels better when I work out more (I can't believe that I am actually saying that, who would have thought!) and I've lost 102 lbs total, which is just over 2.5 lb average per week. Anyway, some of the people from the gym have voiced their concerns that I may be over-training, or working out too much, which has lead me to become paranoid that I am going to end up doing more harm, than good. At the same time, I don't feel sore or tired and my body feels better than it has in years. I've been asking many people this question and some long-time trainers have told me that my schedule looks okay, especially since it is such a wide variety and stretched throughout the day. For some background info, I am eating enough and combine plenty of lean proteins with fruit, veggies and whole grains. I stick within my point value and I eat ALL of my activity points, to account for the exercise. I also drink a TON of water. I'm afraid if I back off, I'll stop losing or that it will slow down. Plus, I don't feel right when I don't exercise and I end up sluggish and more tired than when I am active. Also, I get 7 1/2 to 8 hours of sleep per day and I don't work out if I'm feeling tired or sore. As long as I'm feeling good, here is a regular week for me. I'm just looking to see if anyone here has opinions on whether or not this seems like "over-training" or if it looks okay. Monday Body Pump (cardio weight lifting) 6:15 - 7:00 AM Cardio on the elliptical : 7:00 - 7:15 AM Cardio on the treadmill (level 15 incline) 12:15 - 1:00 PM Step Class or running : 5:30 - 6:30 PM TOTAL WORKOUT : 2 HRS. 45 MIN. Tuesday Body Step Class : 6:15 - 7:00 AM Swim (laps in the pool, moderate inensity) : 12:15 - 1:00 PM Roller Blading or other cardio (moderate level) : 7:00 - 8:00 PM TOTAL WORKOUT : 2 1/2 HRS Wednesday Body Pump (cardio weight lifting) 6:15 - 7:00 AM Cardio on the elliptical : 7:00 - 7:15 AM Cardio on the treadmill (level 15 incline, 4 MPH) 12:15 - 1:00 PM Body Combat (kickboxing) 5:30 - 6:30 PM Cardio on treadmill or run: 6:30 - 7:15 TOTAL WORKOUT : 3 HRS 15 MIN Thursday Body Step Class : 6:15 - 7:00 AM Cardio on the elliptical : 7:00 - 7:15 AM Swim (laps in the pool, moderate intensity) : 12:15 - 1:00 PM Running or other cardio : 6:00 - 7:00 PM TOTAL WORKOUT : 2 HRS 45 MIN Friday Gliding Class : 6:15 - 7:00 AM Weight Training : 12:00 - 1:00 PM AFTERNOON OFF TOTAL WORKOUT : 1 HR 45 MIN. Saturday Body Step Class : 8:30 - 9:30 AM Swimming (laps in the pool, moderate) : 45 min. Bike Ride : 1 hour Run : 30 min. TOTAL WORKOUT : 3 HR 15 MIN Sunday Day off TOTAL FOR THE WEEK : 16 hrs FYI - I am also training for a Sprint Triathlon in August, which is why there is a lot of swimming, biking and running in there, plus lots of cross-training. So, is it too much? Or am I good to go? Thanks!
  2. Hello everyone, Well, I've been doing Weight Watchers for eight months now, combined with a quite intense workout schedule. I have been bumping up my cardio sessions, because my body feels better when I work out more (I can't believe that I am actually saying that, who would have thought!) and I've lost 102 lbs total, which is just over 2.5 lb average per week. Anyway, some of the people from the gym have voiced their concerns that I may be over-training, or working out too much, which has lead me to become paranoid that I am going to end up doing more harm, than good. At the same time, I don't feel sore or tired and my body feels better than it has in years. I've been asking many people this question and some long-time trainers have told me that my schedule looks okay, especially since it is such a wide variety and stretched throughout the day. For some background info, I am eating enough and combine plenty of lean proteins with fruit, veggies and whole grains. I stick within my point value and I eat ALL of my activity points, to account for the exercise. I also drink a TON of water. I'm afraid if I back off, I'll stop losing or that it will slow down. Plus, I don't feel right when I don't exercise and I end up sluggish and more tired than when I am active. Also, I get 7 1/2 to 8 hours of sleep per day and I don't work out if I'm feeling tired or sore. As long as I'm feeling good, here is a regular week for me. I'm just looking to see if anyone here has opinions on whether or not this seems like "over-training" or if it looks okay. Monday Body Pump (cardio weight lifting) 6:15 - 7:00 AM Cardio on the elliptical : 7:00 - 7:15 AM Cardio on the treadmill (level 15 incline) 12:15 - 1:00 PM Step Class or running : 5:30 - 6:30 PM TOTAL WORKOUT : 2 HRS. 45 MIN. Tuesday Body Step Class : 6:15 - 7:00 AM Swim (laps in the pool, moderate inensity) : 12:15 - 1:00 PM Roller Blading or other cardio (moderate level) : 7:00 - 8:00 PM TOTAL WORKOUT : 2 1/2 HRS Wednesday Body Pump (cardio weight lifting) 6:15 - 7:00 AM Cardio on the elliptical : 7:00 - 7:15 AM Cardio on the treadmill (level 15 incline, 4 MPH) 12:15 - 1:00 PM Body Combat (kickboxing) 5:30 - 6:30 PM Cardio on treadmill or run: 6:30 - 7:15 TOTAL WORKOUT : 3 HRS 15 MIN Thursday Body Step Class : 6:15 - 7:00 AM Cardio on the elliptical : 7:00 - 7:15 AM Swim (laps in the pool, moderate intensity) : 12:15 - 1:00 PM Running or other cardio : 6:00 - 7:00 PM TOTAL WORKOUT : 2 HRS 45 MIN Friday Gliding Class : 6:15 - 7:00 AM Weight Training : 12:00 - 1:00 PM AFTERNOON OFF TOTAL WORKOUT : 1 HR 45 MIN. Saturday Body Step Class : 8:30 - 9:30 AM Swimming (laps in the pool, moderate) : 45 min. Bike Ride : 1 hour Run : 30 min. TOTAL WORKOUT : 3 HR 15 MIN Sunday Day off TOTAL FOR THE WEEK : 16 hrs FYI - I am also training for a Sprint Triathlon in August, which is why there is a lot of swimming, biking and running in there, plus lots of cross-training. So, is it too much? Or am I good to go? Thanks!
  3. Hello, Well, I've been training the last 2 1/2 months in a Learn To Run program, with a group of women at my gym, to do a 5k. The run is next Friday (Good Friday). I've been running faithfully 3-4 times a week and on Monday night I made it 30 minutes straight, or 4.5 km. THEN, I woke up Tuesday morning and was sick as a dog. It knocked me out completely. After feeling horrible all day Tuesday and Wednesday with a sore throat, cough, and ear ache it got worse Wed. night, so I went to the Doctor yesterday, only to find out I have bronchitis and ear infections. He gave me an inhailer and antibiotics, which I started taking yesterday morning. I am still feeling very tired, but slighly better than yesterday. I haven't done any exercise since Monday night and I have been used to doing some sort of workout 2-3 times per day for the last 4 1/2 months. I feel cooped out and all out of whack. My question is, when is it safe to get back out there and to begin running again? I don't want to lose the momentum I've built and I want to run in this 5k next Friday, come h*ll or high water. I'm a new runner and am afraid if I "sit on my butt" too long, I will lose the ability that I've just recently gotten to run 30 minutes straight. The Doc said to have bed rest for 2-3 days and then see how I feel. I'm thinking of going for a run/walk session tomorrow and stopping after I get tired and then picking up with the full training schedule on Monday night. We are scheduled to run Mon & Wed for 30 minutes straight and then do the actual 5k on Friday morning. Any thoughts on how to get back into it, without making myself sicker in the process? BTW - My pharmasist said to go ahead and work out when I felt up to it and that it could actually speed up the healing process. Any advice is appreciated. Thanks, Ann
  4. Hey There... sorry I can't help you on the product search, but I am a native Clevelander. I've since escaped the U.S. and moved to Canada (about 2 years ago). I miss the Metroparks and the West Side Market though! Good luck finding the products you're looking for. Ann
  5. Hey There...one of the trainers at my gym just asked me to type up a typical weekly menu and they were going to evaluate it, to make sure I was getting enough protein. I'll share with you and maybe you can get some ideas. After looking, it seemed like a lot of food, but I'm within my pionts range (including AP') and am never hungry. Hope this helps. Monday · 45 min swim 6:00 – 6:45 AM Breakfast (7:30 AM) – ¾ cup Grapenuts, ¾ cup 1% milk (4 pts) Snack (10:00 AM) – 1 peach and ½ cup light vanilla yogurt (3 pts) · 15 minute cardio warm up, 30 min. weights 12:00 PM – 12:45 PM Lunch (1:30 PM) 4 oz turkey breast, 1/2 cup artichokes, 1 piece whole grain bread (6 pts) · 30 minute run 6:00 – 6:30 PM Snack (6:45 PM) Weight Watchers Granola Bar (2 pts) Dinner (8:00 PM) 6 oz chicken breast, 1 cup whole wheat noodles, 1 cup steamed brussel sprouts (8 pts) Snack (9:30 PM) 4 cups air popped popcorn, 2 tsp. Becel (4 pts) Total Points : 27 Tuesday · 45 min swim 6:00 – 6:45 AM Breakfast (7:30 AM) – 1 ½ cup Special K, ¾ cup 1% milk (4 pts) Snack (10:00 AM) – apple and 15 almonds (3 pts) · 30 minute run 12:00 PM – 12:30 PM Lunch (1:00 PM) pizza made with 1 whole wheat pita, ¼ cup tomato sauce, 1 oz low fat cheese, and veggies (5 pts) · 1 hour cardio (20 bike, 10 run, 30 elliptical) 5:00 – 6:00 PM Dinner (6:30 PM) 5 oz. rosemary and garlic roasted pork tenderloin, ½ cup roasted red skin potatoes, 15 grilled asparagus spears. ½ cup frozen yogurt and 5 strawberries (12 points) Snack (9:00 PM) 4 cups air popped popcorn, 1 tsp. Becel (4 pts) Total Points : 28 Wednesday · 45 min swim 6:00 – 6:45 AM Breakfast (7:30 AM) – ¾ cup Grapenuts, ¾ cup 1% milk (4 pts) Snack (10:00 AM) – 15 baked tortilla chips, homemade salsa (2 pts) · 15 minute cardio warm up, 30 min. weights 12:00 PM – 12:45 PM Lunch (1:00 PM) whey protein shake, made w/ low carb protein mix, 1 cup 1% milk, one tbs. Peanut butter (5 pts) Snack – (4:00 PM) 3 oz. Ham, 4 kashi crackers (4 pts) · 30 minute run/stretch 6:00 – 6:30 PM Dinner (7:00 PM) grilled flank steak (6 oz), 1 ½ cups steamed broccoli, ½ cup brown rice (10 pts) Snack (9:00 PM) WW Chocolate sundae (3 pts) Total Points : 28 Thursday · 45 min swim 6:00 – 6:45 AM Breakfast (7:30 AM) – 1 lowfat pumpkin bran muffin, 1 apple (3 pts) Snack (10:00 AM) – 10 kashi crackers and 1 oz. Light cheese (3 pts) · 30 minute run 12:00 PM – 12:30 PM Lunch (1:00 PM) 6 oz turkey breast, ½ cup artichokes, 1 piece whole grain bread (6 pts) Snack (4:00 PM) ¼ cup peanuts, ½ cup lowfat cottage cheese (5 pts) · 1 hour cardio (20 bike, 10 run, 30 elliptical) 5:00 – 6:00 PM Dinner (7:00 PM) 1 cup whole-wheat pasta, 1 cup tomato and ground turkey sauce with grilled peppers and onions. Small salad w/ balsamic and olive oil dressing (9 pts) Snack (9:00 PM) 4 cups air popped popcorn, 2 tsp. Becel (4 pts) Total Points : 30 Friday · 45 min swim 6:00 – 6:45 AM Breakfast (7:30 AM) – ¾ cup oatmeal, ¾ cup 1% milk (4 pts) Snack (10:00 AM) – 1 ½ cups chicken and veggie soup (2 pts) · 15 minute cardio warm up, 30 min. weights 12:00 PM – 12:45 PM Lunch (1:00 PM) whey protein shake, made w/ low carb protein mix, 1 cup 1% milk, one tbs. Peanut butter (5 pts) Snack – (4:00 PM) baked soft pretzel (2 pts) · 45 minute cardio (elliptical) 6:00 – 6:45 PM Dinner (7:30 PM) chicken and veggie stir fry, ½ cup brown rice, Chinese side salad with orange vinaigrette dressing (10 pts) Dessert (8:00 PM) WW Chocolate sundae (3 pts) Total Points : 26 Saturday · 1 hour swim 8:00 – 9:00 AM Breakfast (8:30 AM) – 1 cup Kashi cereal, ¾ cup 1% milk, 1 orange (5 pts) Snack (10:30 AM) – low fat pumpkin bran muffin and 4 oz. Turkey breast (4 pts) · 1 1/4 hour cardio (30 min run, 30 min. bike, 15 min elliptical) 1:30 – 2:45 PM Snack (3:15 PM) – 4 cups air popped popcorn, 2 tsp. Becel (4 pts) Dinner (6:00 PM) – 6 oz. Grilled sirloin burger, baked French fries, 20 grilled asparagus spears (10 pts) Snack (8:00 PM) – ½ whole wheat pita and ¼ cup hummus (3 pts) Total Points : 26 Sunday · 1 hour swim 8:00 – 9:00 AM Breakfast (8:30 AM) – 2 whole grain toaster waffles, ¼ cup sugar free syrup, 10 strawberries (4 pts) Lunch (11:30 AM) – 6 oz. Grilled chicken breast, ½ cup artichokes (6 pts) · 1 1/4 hour cardio (30 min run, 30 min. bike, 15 min elliptical) 2:30 – 3:45 PM Snack (4:00 PM) – Weight Watchers granola bar (2 pts) Dinner (6:00 PM) – 1 piece low-fat ground turkey and spinach lasagna, side salad w/ balsamic & olive oil, 1 multigrain roll. (12 pts) Snack (8:30 PM) - 4 cups air popped popcorn, 1 tsp. Becel (4 pts) Total Points : 28
  6. Hello there, I'm fairly new to the boards, but have been pondering this issue for the past few days and wanted some input. I started Weight Watchers 15 weeks ago, and at the same time, I also joined began seeing a personal trainer at my gym. I started going to the gym everyday and counting and sticking to my WW points exactly. I have seen awesome results. In exactly 15 weeks, I am down 45.2 lbs, for an average of just over 3 lbs per week. I think this is healthy, eventhough I've heard some people say that you should really only lose 1 lb per week for it to be safe. (on a side note, my starting weight was 285.6, so it's not like I'm smaller and dropping weight quickly... I know it comes off faster the more you have to lose). I have to admit, the results have really gotten me super motivated and I enjoy going to the gym. It makes me feel better, I have a ton more energy and I love the people there. So, I find myself going to the gym quite often. One of the club managers recently called me aside and wanted to make sure I wasn't "over-doing" it. I hadn't even thought about it, but now that she mentioned something, I am starting to get paranoid that I am working out too much. Here's what my basis week looks like for workouts : Monday : 45 minute Body Pump class (like weight lifting aerobics) in the AM, 45 minute evening cardio workout (either running on treadmill or the elliptical) Tuesday : 45 minute swim in the AM, 45 minute cardio at night Wednesday : 45 minute swim in the AM, 30 minute weight training with trainer at lunch, 30 minute cardio in the evening. Thursday : 45 minute swim in the AM, evening Kickboxing class 45 minutes. Friday : 45 minute swim in the AM, 30 minute weight training at lunch Saturday : Usually a swim in the morning and 30 minute run in the afternoon, with a 30 minute bike ride following (I'm training for a Sprint triathlon in the fall) Sunday : 45 minute swim in the AM, 30 minute run in the PM I do not feel like I am over working my body and I do not do weights every day. I only do them 3x per week and let my body rest in between. As far as the cardio goes, if I am too tired or hurting, I do not do it, but that is usually not the case. I have lots of energy and I'm only 28 years old. Do you think this is too intense and that I'm "over-doing" it, or does this seem okay? My trainer said that she thinks I'm fine and as long as I'm not pushing myself to the point of hurting or feeling run down. I am second guessing what I'm doing now though, since the "talk" the manager had with me. Any thoughts? Thanks, Ann
×
×
  • Create New...

Important Information

We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.